Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 8, 2019, 10:02 PM EST for Walton County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2019, 10:02 PM EST (03:02 UTC)
- Expired
- Mar 8, 2019, 10:30 PM EST
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
County Walton County, GA
The radar
The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308
WWUS82 KFFC 090302
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1002 PM EST FRI MAR 8 2019
GAZ034-047-090330-
Walton GA-Gwinnett GA-
1002 PM EST FRI MAR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND SOUTHEASTERN
GWINNETT COUNTIES UNTIL 1030 PM EST...
At 1001 PM EST...a strong thunderstorm was over Snellville, or 7
miles south of Lawrenceville...moving east at 45 mph.
HAZARD...pea sized hail and frequent lightning.
IMPACT...Expect minor damage to exposed surfaces. Lightning is one
of nature's leading killers. If you can hear
thunder...you are close enough to be struck by lightning.
Some locations in the path of this storm include
Lawrenceville, Monroe, Snellville, Loganville, Grayson, Between, Good
Hope, Bold Springs, Windsor, Nicholasville, Pannell, Rosebud,
Campton, Gratis and Youth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3394 8381 3392 8378 3391 8376 3389 8376
3390 8374 3390 8373 3392 8367 3391 8364
3389 8363 3388 8358 3387 8359 3385 8357
3375 8362 3382 8409 3396 8409
TIME...MOT...LOC 0301Z 279DEG 37KT 3385 8401
HAIL...0.25IN
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 8, 8:03 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 8, 8:03 PM EST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 803 PM EST Fri Mar 8 2019 .UPDATE... An upper-level shortwave is moving eastward across the TN valley, and showers are ongoing across far northern Georgia as a result. Precipitation forecast remains largely on track through tonight, with only minor tweaks being made based on the latest guidance. Isolated thunderstorms are embedded within the showers as they move west to east across our northern tier. There is enough instability and lift to support frequent lightning within some of these thunderstorms. A couple of stronger cells are furthermore being monitored for strong wind gusts and small hail. King && .PREV DISCUSSION... /Issued 700 PM EST Fri Mar 8 2019/ UPDATE... Updated for the 00Z Aviation Discussion. PREV DISCUSSION... /Issued 245 PM EST Fri Mar 8 2019/ SHORT TERM /Tonight through Saturday Night/... The first of two short waves is currently moving across the Tennessee Valley. Models still indicating some instability and there has been only one cell that has consistently produced some CG lightning. This short wave will move off to our east late tonight, however sufficient isentropic lift will keep showers and isolated tsra over north Georgia through tonight. The next short wave will move into the Tennessee Valley late Saturday and Saturday night. Instability with this, like the current short wave, is minimal but should be sufficient for isolated tsra development. At this time severe storms are not expected Saturday night. All models have backed off somewhat on QPF as well as WPC. 17 LONG TERM /Sunday through Friday/... Long term period picks up on Sunday where a front, expected to stall in the vicinity of central Georgia, will bring changes for showers and isolated thunderstorms to the area through early Monday. SPC has a marginal risk across central Georgia where there is the potential for isolated strong to severe storms. Instability looks to peak across central Georgia on Sunday afternoon with some MUCAPE values maxing out near 1000 J/kg and SBCAPE values maxing out around 400- 700 J/kg. The limiting factor in this area will be shear and the better dynamics further north of the area. Overall, the threat still remains for a few strong to severe storms across central Georgia, with the main hazards being damaging winds. QPF totals for Sunday have been trending downward with around a half an inch or less expected through late Sunday night. For Monday, moisture looks to linger across the area in the vicinity of the front before slowly lifting north on Tuesday. That should allow for a mostly dry day Tues/early Wed ahead of the next system expected to impact the area. Models still don't have a good handle on when better moisture is expected to overspread the area, but have gone with a blend for late Wed into Thurs before a front looks to push into the area late Friday. Still plenty of differences with timing and available moisture with this system so will continue to monitor. As of the current forecast, there's enough instability to warrant mention of thunder in the grids. Temperatures through the extended are expected to be slightly above average with highs generally in the 60s and 70s and lows in the 40s to 50s/lower 60s. Reaves AVIATION... 00Z Update... Primarily VFR ceilings to start the forecast are expected to drop to MVFR around or shortly after 06Z and drop further down to IFR by 10-12Z. Ceilings will remain IFR through the morning hours before lifting back to MVFR by 17-18Z Saturday. Some visibility restrictions are moreover anticipated across the northern TAF sites starting late tonight before improving during the late morning Saturday. Areas of rain are expected across far north Georgia through the period, with the highest chances during the overnight hours. The metro sites and AHN will be on the southern extent of the precipitation so isolated to scattered showers will be possible at these location throughout most of the forecast. Winds are anticipated to be S to SE throughout the forecast period. Wind speeds are expected to be 8 kts or less tonight and Saturday morning, but are expected to increase to 8-12 kts Saturday afternoon, with some gusts possible. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 45 62 53 70 / 50 30 50 40 Atlanta 50 68 59 70 / 50 30 60 50 Blairsville 42 56 50 68 / 80 50 80 40 Cartersville 48 67 57 71 / 70 50 60 40 Columbus 54 76 59 74 / 10 5 40 60 Gainesville 44 57 52 69 / 70 40 70 40 Macon 53 78 59 75 / 10 5 30 60 Rome 47 66 56 72 / 80 60 70 30 Peachtree City 52 72 58 70 / 30 20 60 50 Vidalia 54 80 60 79 / 5 0 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Reaves AVIATION...King
Hazardous weather outlook, Mar 8, 2:23 PM EST, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 223 PM EST Fri Mar 8 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 223 PM EST Fri Mar 8 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will continue across the area this afternoon and through the overnight period, mainly across the northern tier of the forecast area. Hazards will include gusty winds, brief heavy downpours, and dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... More widespread showers and thunderstorms will return to the area late Saturday into Sunday with an approaching frontal system. There is a marginal risk for severe thunderstorms with this activity across portions of Central Georgia Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 8, 7:52 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EST FRI MAR 8 2019
GAZ025-027-036-038-090115-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-
752 PM EST FRI MAR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...JACKSON...
NORTHWESTERN OGLETHORPE AND CLARKE COUNTIES UNTIL 815 PM EST...
At 751 PM EST...a strong thunderstorm was over Pendergrass, moving
east at 55 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jefferson, Commerce, Danielsville, Athens, Arcade, Nicholson,
Winterville, Colbert, Pendergrass, Arnoldsville, Ila, Hull, Talmo,
Whitehall, Athens-Clarke County, Westgate Park, Diamond Hill,
Smithonia, Beechwood Hills and Oconee Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3417 8318 3398 8317 3384 8328 3385 8328
3385 8330 3411 8369 3417 8372 3421 8365
TIME...MOT...LOC 0051Z 290DEG 49KT 3413 8361
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 8, 8:02 PM EST, 2 hours before
Special Weather Statement
National Weather Service Peachtree City GA
802 PM EST FRI MAR 8 2019
GAZ001>003-090130-
Catoosa GA-Walker GA-Dade GA-
802 PM EST FRI MAR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHERN DADE COUNTIES UNTIL 830 PM EST...
At 802 PM EST...a strong thunderstorm was near Cole City, moving
east at 40 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Lakeview, Blue Spring, Cole City, Wildwood, Fairview, Stephensville,
Boynton, Chattanooga Valley, New England, Morganville, Hooker,
Indian Springs and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3498 8543 3499 8519 3493 8515 3484 8519
3488 8559 3498 8560
TIME...MOT...LOC 0102Z 273DEG 37KT 3493 8554
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 8, 8:13 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EST FRI MAR 8 2019
GAZ002>005-090200-
Whitfield GA-Catoosa GA-Walker GA-Murray GA-
813 PM EST FRI MAR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...SOUTHWESTERN
CATOOSA...SOUTHEASTERN WALKER AND SOUTHERN MURRAY COUNTIES UNTIL 900
PM EST...
At 812 PM EST...a strong thunderstorm was near Wood Station, moving
east at 40 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Chatsworth, Eton, Tunnel Hill, Naomi, Carters, Ramhurst, Wood
Station, Rocky Face, Tilton, Mill Creek, Beaumont, Dawnville,
Villanow, Fort Mountain State Park and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3486 8469 3471 8466 3459 8469 3460 8473
3461 8473 3461 8472 3462 8472 3462 8474
3461 8475 3461 8483 3462 8491 3463 8491
3462 8493 3466 8524 3486 8522
TIME...MOT...LOC 0112Z 275DEG 35KT 3476 8519
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Mar 8, 8:38 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
838 PM EST FRI MAR 8 2019
GAZ020-021-031>033-090215-
North Fulton GA-Cobb GA-Cherokee GA-Bartow GA-Paulding GA-
838 PM EST FRI MAR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN COBB...
SOUTHWESTERN CHEROKEE...SOUTHEASTERN BARTOW AND NORTHEASTERN PAULDING
COUNTIES UNTIL 915 PM EST...
At 837 PM EST...a strong thunderstorm was near Emerson, moving east
at 50 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Canton, Cartersville, Sandy Springs, Roswell, Alpharetta,
Kennesaw, Woodstock, Acworth, Holly Springs, Emerson, Mount Bethel,
Hickory Flat, Kellogg Creek, Red Top Mountain State Park, Cross
Roads, Sandy Plains, Hobgood Park, Union Hill and White Water Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3405 8490 3418 8487 3423 8437 3403 8431
3390 8443
TIME...MOT...LOC 0137Z 278DEG 42KT 3408 8478
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 8, 8:55 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
855 PM EST FRI MAR 8 2019
GAZ004-005-007-090230-
Gilmer GA-Whitfield GA-Murray GA-
855 PM EST FRI MAR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...WHITFIELD AND MURRAY
COUNTIES UNTIL 930 PM EST...
At 854 PM EST...a line of strong thunderstorms extended from Dalton
to near Ramhurst, moving east at 40 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dalton, Chatsworth, Ellijay, Eton, Tunnel Hill, East Ellijay,
Carters, Talona, Tails Creek, Ramhurst, Rocky Face, Tilton, Mill
Creek, Conasauga Lake, Cartecay, Dawnville, Pisgah, Cherry Log,
Mountaintown and Fort Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3485 8462 3486 8444 3482 8433 3471 8425
3457 8437 3459 8471 3460 8473 3461 8473
3461 8472 3462 8472 3461 8478 3466 8505
3472 8505 3472 8507 3486 8506 3487 8462
TIME...MOT...LOC 0154Z 282DEG 36KT 3478 8499 3470 8468
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Mar 8, 10:02 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1002 PM EST FRI MAR 8 2019
GAZ034-047-090330-
Walton GA-Gwinnett GA-
1002 PM EST FRI MAR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND SOUTHEASTERN
GWINNETT COUNTIES UNTIL 1030 PM EST...
At 1001 PM EST...a strong thunderstorm was over Snellville, or 7
miles south of Lawrenceville...moving east at 45 mph.
HAZARD...pea sized hail and frequent lightning.
IMPACT...Expect minor damage to exposed surfaces. Lightning is one
of nature's leading killers. If you can hear
thunder...you are close enough to be struck by lightning.
Some locations in the path of this storm include
Lawrenceville, Monroe, Snellville, Loganville, Grayson, Between, Good
Hope, Bold Springs, Windsor, Nicholasville, Pannell, Rosebud,
Campton, Gratis and Youth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3394 8381 3392 8378 3391 8376 3389 8376
3390 8374 3390 8373 3392 8367 3391 8364
3389 8363 3388 8358 3387 8359 3385 8357
3375 8362 3382 8409 3396 8409
TIME...MOT...LOC 0301Z 279DEG 37KT 3385 8401
HAIL...0.25INThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:29 PM EST | Special Weather Statement | FFC | Dade, Walker | 46 min |
| Mar 8, 7:31 PM EST | Special Weather Statement | FFC | Bartow | 29 min |
| Mar 8, 7:52 PM EST | Special Weather Statement | FFC | Clarke, Jackson, Madison | 23 min |
| Mar 8, 8:02 PM EST | Special Weather Statement | FFC | Dade | 28 min |
| Mar 8, 8:13 PM EST | Special Weather Statement | FFC | Murray, Whitfield | 47 min |
| Mar 8, 8:38 PM EST | Special Weather Statement | FFC | Cobb | 37 min |
| Mar 8, 8:55 PM EST | Special Weather Statement | FFC | Gilmer, Murray, Whitfield | 35 min |
| Mar 8, 11:06 PM EST | River Flood Warning | FFC | Dade | 39 hr |
| Mar 9, 1:07 AM EST | River Flood Warning | FFC | Whitfield | 68 hr |
| Mar 9, 9:01 AM EST | River Flood Warning | FFC | Catoosa | 33 hr |
| Mar 9, 10:27 AM EST | River Flood Warning | FFC | Catoosa | 11 hr |
| Mar 9, 5:22 PM EST | Special Weather Statement | FFC | Dade | 38 min |
| Mar 9, 6:24 PM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 51 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.